Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Extreme hairloss after suffering from typhoid. Advice?

Hi. i think I suffered from Typhoid in aug-sept 2012 (at the end of my sickness my family doctor suspected this). It was not diagnosed and i was tretaed for viral fever along with ulcers in my throat and oesophagus. the symptoms were that of typhoid. and it relapsd twice. now i suffer from extreme hair loss . one brush through hair and i get at least 30 strands of hair stuck to my comb. i am too worried about this. can you help?
Asked On : Sat, 27 Oct 2012
Answers:  1 Views:  158
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello dear
Thanks for your query

Your words suggest you might be suffering from Telogen Effluvium.The stress due to disease and the medications have induced the hair follicles to enter the telogen phase synchronously.Thus the hair fall is occuring synchronously leading to this visible extreme hairfall.

Don't worry . Generally, recovery is spontaneous and occurs within 6 months.

Telogen effluvium is a reactive process, which resolves spontaneously.So treatment usually is limited to reassurance. Any reversible cause of hair shedding, such as poor diet, iron deficiency, hypothyroidism, or medication use should be corrected.

Topical minoxidil can be used, but it is not so effective in telogen effluvium.

Do consult your dermatologist .

Hope this helps.

Take care.
Answered: Sun, 28 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor